NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 25, 2015
Side effect of anesthesia
The past two times that I`ve had anesthesia administered, I`ve gotten severe nausea and vomiting for several hours after the surgery. Is it that I`m sensitive to anesthesia and should I let my physician know about this?
This question has been answered previously. The links below will connect you to those answers.You may be one of those individuals - usually younger, female, non-smokers, with are much more at risk of postoperative nausea and vomiting. You should definitely let your physicians know about this most unpleasant problem. It may not be possible to eliminate it entirely but there are techniques for reducing the risk quite a bit.
Feel free to write back if you still have questions or need an explanation.
Gareth S Kantor, MD
Assistant Professor of Anesthesiology
School of Medicine
Case Western Reserve University